Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Apr 10, 2018, 4:21 PM EDT for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 10, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 97 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.2
The text
As transmitted.
885
WWUS82 KTBW 102021
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT TUE APR 10 2018
FLZ061-162-165-260-262-265-102100-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-Inland Lee FL-
Inland Sarasota FL-Coastal Lee FL-
421 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE...SOUTHERN
DESOTO...NORTHWESTERN LEE AND EAST CENTRAL SARASOTA COUNTIES UNTIL
500 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Arcadia to 10 miles
southwest of Pine Island Center. Movement was east at 35 mph.
Wind gusts up to 40 mph will be possible with these storms...in
addition to torrential downpours and frequent lightning. The
heavy rain is likely to result in localized ponding of water on
area roadways.
Locations impacted include...
Cape Coral, North Port, Punta Gorda, Port Charlotte, Matlacha,
Babcock Webb Wma, Pine Island Center, Southeast Arcadia, Matlacha
Isles-Matlacha Shores, Charlotte County Airport, Pineland, St. James
City, Burnt Store Marina, Murdock, Nocatee, Harbour Heights,
Cleveland, Solana, Charlotte Harbor and Fort Ogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2654 8226 2666 8230 2701 8216 2710 8214
2715 8210 2720 8204 2719 8166 2652 8200
TIME...MOT...LOC 2020Z 264DEG 29KT 2716 8200 2656 8229
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:52 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 10, 2:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 252 PM EDT Tue Apr 10 2018 .SHORT TERM (Tonight - Wednesday)... Axis of upper-level trough still well west of the region but a series of impulses continues to move eastward across the state. A sharp wind shift line associated with a surface frontal boundary is currently located over Levy county. While it's mainly dry over most of the Nature Coast for now, some showers will redevelop over the northern Gulf this evening as the main upper-level trough moves east. The heaviest showers and best chance of thunderstorms will remain across central Florida where favorable upper-level divergence resides. Locally heavy rains will continue in this band through the evening hours, then the cold front will push more rapidly south overnight as the upper-level trough approaches. Moist low-level northerly flow will result in widespread low clouds tonight, even after the rain has ended. These clouds will gradually clear from north to south as the drier air moves in, but still expect plenty of clouds around by sunrise Wednesday from the Tampa Bay area south. For Wednesday, clouds will continue to clear from north to south, resulting in a very pleasant afternoon. Temperatures will climb into the 70s and lower 80s, but the humidity will be much lower than what we've seen over the last couple of days. .MID/LONG TERM (Wednesday Night - Tuesday)... Ridging aloft and surface dominates the Gulf region through Fri. This ridging then slides east out over the Atlantic...in response to a strong upper low from the Pacific Northwest that deepens over the central plains by late Fri...with an upper trough and attendant cold front stretching to Mexico. For Sat-Mon: The upper low moves to the Great Lakes/Ohio Valley with the trough rotating over the Gulf of Mexico to across the eastern seaboard. The associated cold front tracks over the Gulf...reaching from the FL panhandle to the Yucatan early Sun then exiting all but south FL mid Mon. During the rest of Mon and Tue: Deep layer ridging over Mexico and the southern plains shifts east...to the Deep South and the Gulf of Mexico. Stable...warm...and generally dry conditions dominate into Sat. Then increasing moisture...lift...and instability begins to spread in Sat night...maxes out over the entire area Sun-Sun night and begins to erode away and exit to the east Mon morning. Expect chance to likely showers with a slight chance of thunderstorms. Embedded impulses in the upper trough may support some robust to strong storms. High pressure building in during Mon and continuing Tue will bring stable and dry air with some significantly cooler temperatures. Winds...and seas...remain rather benign going into the weekend but then increase to caution speeds...from the south and southwest Sun...shifting to northwest Mon...then northerly and diminishing Tue. && .AVIATION... Showers and thunderstorms will continue to bring ocnl MVFR to locally IFR conditions during heavier rainfall. SRQ will see brunt of activity over next few hours. Widespread MVFR or even IFR ceilings are expected overnight, followed by a return to VFR conditions between 12 and 14Z Wednesday. && .MARINE... A cold front will move south across the waters tonight accompanied by numerous showers and thunderstorms. Winds will become northerly behind the front and increase to between 15 and 20 knots tonight. High pressure will move off the mid-Atlantic coast Wednesday night resulting in a robust ridge of high pressure remaining north of our waters through Saturday. Another cold front will move into our waters Sunday. && .FIRE WEATHER... Much drier air will move into the region on Wednesday, and some areas could see relative humidity values down near 35 percent for a few hours during the afternoon. Winds may also approach 15 MPH, but recent rainfall will likely preclude red flag conditions. Humidities will gradually increase through the remainder of the week resulting in no fire weather issues. && .Preliminary Point Temps/PoPs... TPA 64 78 61 80 / 80 0 0 0 FMY 70 83 63 84 / 60 10 0 10 GIF 63 80 58 81 / 80 10 0 0 SRQ 65 79 62 79 / 70 0 0 0 BKV 58 77 55 81 / 80 0 0 0 SPG 66 78 63 81 / 80 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER..Jillson MID TERM/LONG TERM/DECISION SUPPORT...Rude
Hazardous weather outlook, Apr 10, 4:38 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 438 AM EDT Tue Apr 10 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-102045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 438 AM EDT Tue Apr 10 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered thunderstorms are expected today. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rain...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...THUNDERSTORM IMPACT... A cold front is expected to move across the region this weekend with thunderstorms possible. The thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Oglesby
In the hours before
Local storm report, Apr 10, 12:40 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1240 PM EDT TUE APR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM LIGHTNING 6 SE APOLLO BEACH 27.72N 82.34W
04/10/2018 HILLSBOROUGH FL 911 CALL CENTER
WOMAN STRUCK BY LIGHTNING ON DEL WEBB BLVD IN SUN CENTER
CENTER.
&&
SHIVELEYSpecial weather statement, Apr 10, 12:49 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1249 PM EDT TUE APR 10 2018
FLZ057-101715-
Highlands FL-
1249 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIGHLANDS COUNTY
UNTIL 115 PM EDT...
At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Sebring Regional Airport, or 10 miles northeast of
Sebring, moving east at 35 mph.
Small hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sebring Regional Airport, Avon Park Air Force Range and Lorida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2746 8139 2765 8137 2764 8114 2760 8114
2759 8116 2758 8116 2756 8118 2755 8121
2752 8121 2751 8120 2749 8121 2748 8118
2746 8117 2744 8114 2743 8114
TIME...MOT...LOC 1648Z 260DEG 30KT 2758 8131
TBWLocal storm report, Apr 10, 1:02 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
102 PM EDT TUE APR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 7 SE WAUCHULA 27.47N 81.73W
04/10/2018 E1.00 INCH HARDEE FL PUBLIC
PUBLIC REPORTED 1 INCH HAIL.
&&
RKRSpecial weather statement, Apr 10, 1:14 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
114 PM EDT TUE APR 10 2018
FLZ057-101800-
Highlands FL-
114 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR HIGHLANDS COUNTY UNTIL 200 PM
EDT...
At 113 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sebring Regional Airport to 10 miles west
of Venus. Movement was east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake Placid, Sebring Regional Airport, Venus, Sylvan Shores, Lake
Istokpoga, Archbold, Placid Lakes, Brighton, Lorida and Cornwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
2703 8156 2712 8156 2756 8129 2757 8117
2755 8121 2749 8121 2744 8114 2739 8112
2736 8103 2734 8105 2730 8103 2730 8100
2723 8098 2721 8095
TIME...MOT...LOC 1713Z 271DEG 8KT 2750 8126 2708 8152
TBWLocal storm report, Apr 10, 2:08 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
208 PM EDT TUE APR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD BRADENTON 27.49N 82.58W
04/10/2018 MANATEE FL LAW ENFORCEMENT
BRADENTON POLICE REPORTS SEVERAL ROADWAYS FLOODED DUE TO
HEAVY RAINFALL. MOTORISTS ASKED TO AVOID THE AREA AROUND
1800 9TH AVENUE WEST DUE TO FLOODING.
&&
BMROCZKASpecial weather statement, Apr 10, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
421 PM EDT TUE APR 10 2018
FLZ061-162-165-260-262-265-102100-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-Inland Lee FL-
Inland Sarasota FL-Coastal Lee FL-
421 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE...SOUTHERN
DESOTO...NORTHWESTERN LEE AND EAST CENTRAL SARASOTA COUNTIES UNTIL
500 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Arcadia to 10 miles
southwest of Pine Island Center. Movement was east at 35 mph.
Wind gusts up to 40 mph will be possible with these storms...in
addition to torrential downpours and frequent lightning. The
heavy rain is likely to result in localized ponding of water on
area roadways.
Locations impacted include...
Cape Coral, North Port, Punta Gorda, Port Charlotte, Matlacha,
Babcock Webb Wma, Pine Island Center, Southeast Arcadia, Matlacha
Isles-Matlacha Shores, Charlotte County Airport, Pineland, St. James
City, Burnt Store Marina, Murdock, Nocatee, Harbour Heights,
Cleveland, Solana, Charlotte Harbor and Fort Ogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2654 8226 2666 8230 2701 8216 2710 8214
2715 8210 2720 8204 2719 8166 2652 8200
TIME...MOT...LOC 2020Z 264DEG 29KT 2716 8200 2656 8229
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:21 PM EDT | Areal Flood Advisory | TBW | Levy | 84 min |
| Apr 9, 9:47 PM EDT | Special Weather Statement | TBW | Levy | 43 min |
| Apr 9, 9:49 PM EDT | Special Marine Warning | TBW | 41 min | |
| Apr 9, 10:26 PM EDT | Areal Flood Advisory | TBW | Levy | 94 min |
| Apr 9, 10:35 PM EDT | Special Weather Statement | TBW | Levy | 40 min |
| Apr 9, 11:20 PM EDT | Special Weather Statement | TBW | Citrus | 40 min |
| Apr 10, 12:03 AM EDT | Special Weather Statement | TBW | Citrus | 57 min |
| Apr 10, 12:08 AM EDT | Special Marine Warning | TBW | 52 min | |
| Apr 10, 12:54 AM EDT | Special Marine Warning | TBW | 51 min | |
| Apr 10, 1:04 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Sumter | 41 min |
| Apr 10, 2:02 AM EDT | Special Weather Statement | TBW | Hernando, Sumter | 43 min |
| Apr 10, 9:04 AM EDT | Special Marine Warning | TBW | 56 min | |
| Apr 10, 9:33 AM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 27 min |
| Apr 10, 10:04 AM EDT | Special Weather Statement | TBW | Pasco | 26 min |
| Apr 10, 10:51 AM EDT | Special Weather Statement | TBW | Hillsborough | 24 min |
| Apr 10, 11:47 AM EDT | Special Weather Statement | TBW | Hardee | 28 min |
| Apr 10, 12:10 PM EDT | Areal Flood Advisory | TBW | Hardee, Highlands, Hillsborough, Manatee, Polk | 80 min |
| Apr 10, 12:18 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands | 42 min |
| Apr 10, 12:49 PM EDT | Special Weather Statement | TBW | Highlands | 26 min |
| Apr 10, 1:14 PM EDT | Special Weather Statement | TBW | Highlands | 46 min |
| Apr 10, 1:41 PM EDT | Areal Flood Advisory | TBW | Manatee | 109 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.